MAUDE Adverse Event Report: COOK INC TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Event is still under investigation at this time.
 
Event or Problem Description
Interventional radiologist was performing portal venous pressure monitoring and the tip of the catheter partially came apart from the actual catheter.The catheter tip was safely retrieved from the 57 year old female patient by carefully pulling back over the wire and pulling back into the sheath.The tip of the catheter then fell off as soon as it was out.No part of the device remained inside the patient as the catheter tip separated after the catheter was removed from the patient.The patient did not require any additional procedures and no adverse effects to the patient were reported due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "due to thinwall construction, extreme care must be exercised during manipulation and withdrawal.Catheter insertion through a synthetic vascular graft should be avoided whenever possible." "the possible whiplash effect of the long, soft catheter tip must be considered during selective angiography." "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." the visual inspection of the returned device reported the beacon tip shows circumferential separation in 3 locations.Microscopic images show signs of material degradation.A capa request was initiated as part of the recall actions to further investigate the incident.Root cause investigation indicates that processing and environmental factors contribute to the identified failure mode.This product is in scope of the recall, therefore this complaint will be accepted as part of the capa.This product was recalled under recall #z-2610-2016.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.
 
Event or Problem Description
Interventional radiologist was performing portal venous pressure monitoring and the tip of the catheter partially came apart from the actual catheter.The catheter tip was safely retrieved from the (b)(6) female patient by carefully pulling back over the wire and pulling back into the sheath.The tip of the catheter then fell off as soon as it was out.No part of the device remained inside the patient as the catheter tip separated after the catheter was removed from the patient.The patient did not require any additional procedures and no adverse effects to the patient were reported due to this occurrence.

Brand Name
TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5673309
Report Number1820334-2016-00339
Device Sequence Number26824
Product Code DQO
UDI-Device Identifier00827002137929
UDI-Public(01)00827002137929(17)170815(10)5197346
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHNBR5.0-35-65-P-NS-VANSCHIE3
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/28/2016
Device Age20 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2016
Supplement Report FDA Received Date09/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2610-2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR